August 17th, 2013

Switching Mirena to Paragard, need feedback from those who've done it

So I have had the Mirena for 6 years, I'm on my second one. Initially 6 years ago wanted the copper IUD because I always have had side effects from hormonal BC - 10 lb weight gain, increased appetite, bloating, nausea, depression, acne, hirsutism, low libido, constipation, etc. My OBGYN 6 years ago talked me into the MIrena because I was starting med school and she didn't want me to have heavy periods and she had seen patients get pregnant on the copper IUD. I developed all the same side effects I had on the pill and depo. Last year I had the MIrena replaced, wanted the copper IUD this time, but my new OBGYN was concerned that I was about to get married and didn't want me to have bad periods, etc around my honeymoon. SO here I am a year later still frustrated with the hormonal side effects. Eating very clean (I live on nonfat sugar free greek yogurt, tuna, salmon, and kale) and run, lift weight, and do hot yoga - still cannot lose weight. I'm so bloated all the time I had a nurse at work ask me when I was expecting the other day. I live on doxycycline because of the acne. I have no sex drive, struggle with mild depression, have constant nausea, breast tenderness, hair loss on my head but black hairs growing on my face, etc. So went back to my OBGYN and told her she would probably think I was one of those crazy patients blaming all these side effects on the Mirena. SHe was open to switching to the PAragard which I'm planning to do next month. My natural periods off BC are 3-4 days, pretty light, ie one tampon a day. I'm just really afraid of getting horrendous heavy periods with the PAragard, but if some of these side effects go away I would be thrilled Anyone with similar experience and if you switched did you feel better? How are the periods on Paragard (I know everyone is different). My new ONGYN said not to worry about pregnancy, she hasn't seen a Paragard fail unless it was due to expulsion. THanks!!!
love comma

My beginner's tale of woe.

Hi everyone!

Been lurking for awhile and decided that I should throw myself out here. I'm ready to claw my IUD out with my bare hands. For reference I'm 30, no full term pregnancies, no STDs.

Collapse )

Has anyone had a horrible beginning but actually gotten through it and been fine? My googling and reading has lead me only to stories about people who started this way and just ended up taking it out. I don't want to have to do that, but at this point, if it means bleeding nonstop and recurring symptoms I don't think I can stick it out hoping it stops. I miss sex. I miss wearing cute panties. I miss feeling like myself and being comfortable in my own skin. I want throw myself off a bridge. I'm starting to believe this is only good birth control because it renders your sex-parts unusable.

Gimme some hope, people!

Left this in a comment, but wanted to update here as the itching is my main concern now: The bleeding has finally seemed to stop, with the help of the med she gave me. I've only noticed some pink on my toilet paper occasionally. So hopefully it stays gone. Yay!

However I still have the itching. This is what's driving me the most crazy at this point. It is mostly gone right now, but it actually seems to be radiating from my left inner labia. She screened me for STDs and everything, and I'm sure if I had anything nasty topically they would have told me. This is just today, though. I did the course of antibiotics and the itching started to go away after a few days, on the last day (7 day course) I woke up extremely itchy. At first she said that sometimes the antibiotics don't start to work until after the last pill, yada. But why would it go away and come back during? It's extremely frustrating to have this unsolvable itching. Absolutely nothing other than getting the IUD has changed in my life or routines. I called late Friday and spoke with a nurse, and I expect to hear back from them tomorrow.